Alert archive / Vermont / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 7, NWS Albany, NY

May 30, 2005Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at May 30, 2005, 4:08 PM EDT for Windham County, Vermont. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2005, 4:08 PM EDT (20:08 UTC)
Expired
May 30, 2005, 5:03 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Windham County, VT

The radar

The Albany radar (KENX), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 302008
SVRALY
VTC025-302100-
/O.NEW.KALY.SV.W.0007.050530T2008Z-050530T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT MON MAY 30 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDHAM COUNTY IN SOUTHERN VERMONT

* UNTIL 500 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WEST WARDSBORO...OR ABOUT 6 MILES EAST OF
  STRATTON...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF NEWFANE BY 415 PM EDT
  WILMINGTON BY 440 PM EDT
  6 MILES WEST OF GUILFORD CENTER BY 500 PM EDT

LAT...LON 4311 7270 4307 7294 4270 7288 4275 7255

$$

GJM
1 follow-up statement
000 
WWUS51 KALY 302103
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT MON MAY 30 2005

VTC025-302111-
/O.EXP.KALY.SV.W.0007.000000T0000Z-050530T2100Z/
WINDHAM VT-
501 PM EDT MON MAY 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINDHAM COUNTY EXPIRED
AT 500 PM EDT...

ALTHOUGH THE WARNING HAS EXPIRED...A THUNDERSTORM OVER SOUTHERN 
WINDHAM COUNTY...NEAR WEST HALIFAX...MAY CONTINUE TO PRODUCE SMALL 
HAIL UNTIL 515 PM.

LAT...LON 4311 7270 4307 7294 4270 7288 4275 7255

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:00 PM EDT, 8 minutes earlier.

Area forecast discussion, May 30, 4:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT MON MAY 30 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...ANOTHER ACTIVE DAY ACROSS
EASTERN NEW YORK AND WESTERN NEW ENGLAND.  LATEST RADAR PICTURE
SHOWING SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE NORTHERN THIRD
OF THE CWA AND NOW SHOWERS DEVELOPING ACROSS THE SOUTHERN THIRD.
MOST OF THE ACTIVITY TODAY HAS BEEN ACROSS THE NORTHERN THIRD OF THE
CWA.  THE VISIBLE SATELLITE PICTURE THIS AFTERNOON SHOWS A STRONG
OUTFLOW BOUNDARY ACROSS THE MOHAWK VALLEY.  THE BOUNDARY IS SLOWLY
TRYING TO PUSH SOUTHWARD.  THIS COULD HELP TRIGGER SOME MORE SHOWERS
AND THUNDERSTORMS THIS EVENING.  THERE HAVE BEEN VARIOUS REPORTS OF
PEA SIZE HAIL ACROSS WARREN COUNTY AND SARATOGA COUNTIES.  OVERALL
USING A VIL O DAY OF AROUND 34 FOR SEVERE CATEGORY HAIL.  THE
CLOSEST WE CAME TO THIS VALUE WAS EARLIER THIS AFTERNOON IN WARREN
COUNTY.  WITH THE OUTFLOW BOUNDARY MOVING SOUTHWARD AND THE CURRENT
RADAR STILL SHOWING DECENT ACTIVITY...WILL CONTINUE A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA.  WILL ALSO ENHANCE
THE WORDING AND THE GRIDS TO INCLUDE THE MENTION OF SMALL HAIL.  ON
TUESDAY...THERE COULD BE A FEW SHOWERS EARLY IN THE MORNING ACROSS
THE NORTH COUNTRY.  BY THE AFTERNOON...WE COULD BE DEALING WITH A
REPEAT OF TODAYS ACTIVITY WITH SHOWERS AND THUNDERSTORMS WITH MORE
SUPPORT ALOFT.  BOTTOM LINE...WENT WITH LOW CHANCE POPS IN THE GRIDS
AND FORECAST FOR TOMORROW.  HIGH PRESSURE WILL BUILD INTO THE CWA ON
WEDNESDAY. THIS WILL BE THE START OF THE DRY WEATHER FOR THE
REMAINDER OF THE WEEK.
&&

.LONG TERM (THURSDAY THROUGH MONDAY)...HIGH PRESSURE WILL CONTINUE
TO STAY ANCHORED OVER THE NORTHEAST. WENT CLOSE TO HPC GUIDANCE FOR
THE EXTENDED FORECAST PERIOD.  IT LOOKS LIKE WE WILL HAVE SUMMER
LIKE TEMPERATURES BY THE UPCOMING WEEKEND.  THE GFS KEEPS THE LOW
PRESSURE SYSTEM TO OUR SOUTH ON THURSDAY AND EXITS IT OUT TO SEA ON
FRIDAY.  HIGH PRESSURE WILL SETUP ACROSS THE SOUTHEAST OVER THE
WEEKEND.  THIS WILL BRING MILDER AIR AND DRY WEATHER INTO THE
FORECAST AREA NEXT WEEKEND.
&&

.AVIATION...VFR CONDITIONS EXCEPT MVFR IN SCATTERED SHOWERS AND
THUNDERSTORMS UNTIL ABOUT 23Z. THUNDERSTORMS MAY PRODUCE SMALL HAIL.
LOCAL AREAS IFR IN FOG VICINITY KGFL BETWEEN 08Z AND 13Z. SCATTERED
SHOWERS AND THUNDERSTORMS WILL REFORM TOMORROW AFTERNOON. &&

.HYDROLOGY...SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY THROUGH
TODAY HAVE PRODUCED LOCAL RAINFALL AMOUNTS OVER 2 INCHES IN SOME
PLACES ESPECIALLY ACROSS THE CATSKILLS...SOUTHERN TACONICS...MID
HUDSON VALLEY AND LITCHFIELD COUNTY. WHILE THE RAINFALL HAS NOT BEEN
ENOUGH TO PRODUCE BASINWIDE AVERAGES OVER 2 INCHES...THIS HAS
MOISTENED THE GROUND CONSIDERABLY IN THESE AREAS. SCATTERED SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL END LATE TONIGHT. RAINFALL
AMOUNTS WILL GENERALLY BE A TENTH OF AN INCH TO QUARTER OF AN INCH
FROM THE SHOWERS...WITH LOCALLY HIGHER AMOUNTS ACROSS THE NORTH
COUNTRY. RIVERS...STREAMS... CREEKS AND RESERVOIRS WILL REMAIN WELL
WITHIN THEIR BANKS. SCATTERED SHOWERS ARE POSSIBLE AGAIN TOMORROW
AND TOMORROW NIGHT WITH QPF AMOUNTS GENERALLY UNDER A QUARTER OF AN
INCH. DRY WEATHER WILL HOLD FOR THE REMAINDER OF THE WEEK.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, May 30, 4:06 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT MON MAY 30 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
406 PM EDT MON MAY 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING DUE TO AN OUTFLOW
BOUNDARY.  ANY THUNDERSTORMS THAT FORM...WILL MOVE FROM WEST TO EAST
AT ABOUT 20 MILES AN HOUR.  DUE TO COOL AIR ALOFT...THE FREEZING
LEVEL IS FAIRLY LOW...INCREASING THE PROBABILITY FOR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF SCATTERED...NON SEVERE THUNDERSTORMS
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.